MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; Device, Vascular, for Promoting Embolization

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; Device, Vascular, for Promoting Embolization
Model Number IMP-FX-12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2025, during a pelvic congestion syndrome (pcs) embolization procedure with dr.(b)(6), an impede-fx-12 embolization plug migrated from the left ovarian vein to a distal branch of the pulmonary artery.The left ovarian vein was accessed via the right internal jugular vein using a 6fr 65 cm destination sheath.A non-smm coil was placed in the distal portion of the ovarian vein, followed proximally by an impede-10 plug.Three impede-fx-12 plugs were then placed in the more proximal segment of the ovarian vein, with plans to complete the embolization using an additional non-smm coil.During this step, the sheath, which was partially occlusive, was retracted to the most proximal portion of the ovarian vein.At this time, one impede-fx-12 marker band was no longer visible under fluoroscopy.Imaging of the thorax confirmed migration of the impede-fx-12 plug into a distal pulmonary artery branch.Right femoral venous access was subsequently obtained, and the migrated impede-fx-12 plug was successfully retrieved using the inari thrombectomy system.Final angiography confirmed good pulmonary flow and adequate embolization of the left ovarian vein.A review of the lot history record and associated lot release test report for the reported device lot was performed.There were no anomalies, deviations, or unresolved issues identified that could be linked to the reported migration event.All inspection and release criteria were met at the time of manufacturing, and the device met all established product specifications prior to distribution.The impede-fx instructions for use (ifu1354 rev b) states that "physicians should exercise clinical judgment when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E., high flow vasculature, large luminal vessel diameter).Based on the information available, the reported migration likely occurred due to sheath retraction prior to complete plug expansion, allowing blood flow to carry the unexpanded plug distally through the venous system to the pulmonary artery.Contributing procedural factors may include the partially occlusive sheath position and high-flow venous anatomy of the ovarian vein.No evidence suggests a device manufacturing or material defect contributed to this event.The physician confirmed that this event was not believed to be device related.
 
Event or Problem Description
On (b)(6), during a pelvic congestion syndrome (pcs) embolization case with dr.(b)(6), an impede-fx-12 plug migrated.The left ovarian vein was accessed via the right internal jugular vein using a 6fr 65 cm destination sheath.A non-smm coil was placed in the distal portion of the ovarian vein, followed proximally by an impede-10 plug.Three impede fx-12 plugs were then placed in the more proximal segment of the vein, with the intent to place an additional non-smm coil proximally to complete the embolization.During this step, the sheath was retracted to the most proximal portion of the ovarian vein, at which point one impede fx-12 marker band was no longer visible.Fluoroscopy of the thorax revealed the impede fx-12 had migrated to a distal pulmonary artery branch.Right femoral venous access was obtained, and the impede fx-12 was successfully retrieved using the inari thrombectomy system.Final angiography confirmed good flow to the area as well as adequate embolization of the left ovarian vein and preserved pulmonary perfusion.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
Device, Vascular, for Promoting Embolization
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key23430156
Report Number3013353964-2025-00013
Device Sequence Number9854396
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberFR25041602U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown